# SDR CA970408012

- Difficulty date: March 26, 1997
- Submitted: April 14, 2000
- Operation: Air carrier
- Make and model: Piper PA-23-250
- Aircraft time: 7,330 hours
- Engine: Lyc IO540C4B5
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Roll Pin
- Part number: 480700
- Condition: Sheared
- Location: Lt Engine
- Part time: 6,899 hours, 9 cycles
- Component: Box Assy Fuel Sy, Piper, 3137502
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT FOUND LEFT ENGINE TO BE SURGING WHILE IN CRUISE DURING ICING CONDITIONS.  PILOT NOTICED WHEN REFUELING THE OUTBOARD LT TANK WAS NEARLY EMPTY WHILE THE INBOARD TANK TO BE QUITE FULL.  INVESTIGATION FOUNDTHE LT FUEL SELECTOR TO BE PARTLY POSITIONED TO THE INBOARD AND OUTBOARD TANKS AT THE SAME TIME.  NO ROTATION OF THE SELECTOR LEVER WOULD CHANGE THE POSITION.  IT WAS FOUND THAT THE ROLL PIN (P/N 48 0700) WAS MISSING AND THE OTHER ONE WAS SHEARED.  THESE PINS LOCK LEVER (P/N 31378-00) ONTO THE SHAFT (P/N 31366-00).
